Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 213, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 27, 2016, 1:37 AM CDT for Tom Green County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2016, 1:37 AM CDT (06:37 UTC)
- Expired
- May 27, 2016, 2:15 AM CDT
- In force
- 38 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 5 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 6.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1066 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2573 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:22 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 26, 11:22 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1122 PM CDT THU MAY 26 2016 .AVIATION... /06Z TAFS/ Most of the rainfall has ending over the forecast area. Some redevelopment of showers and isolated thunderstorms is now occurring west of the area and there is a chance this activity will drift over the northern half of the area through tonight. Have thus included a chance of precipitation over KABI tonight. VFR conditions should continue over most of the area through the TAF period. && .PREV DISCUSSION... /issued 603 PM CDT THU MAY 26 2016/ AVIATION... /00Z TAFS/ Mainly VFR conditions are expected this evening with MVFR ceilings developing mainly after 05Z at the southern terminals. Scattered thunderstorms developed along a dryline west of the terminals this afternoon and will continue to move east across the area through this evening. The storms will increase in coverage and have VCTS at the terminals with TEMPO groups this evening. Some storms may be severe. The winds will be from the south with gusts near 20 knots. PREV DISCUSSION... /issued 308 PM CDT THU MAY 26 2016/ SHORT TERM... (Tonight and Friday) .Severe thunderstorms possible late this afternoon and tonight... The atmospheric conditions are becoming favorable for severe weather this afternoon. at the surface, a dryline was located near a Matador to Snyder to Iraan line. To the east of the dryline, strong instability(MLCAPES 2000 to 3000 J/KG) and surface dewpoints in the mid 60s were evident across West Central Texas. Aloft, southwest flow was increasing with mid level winds speeds of 40 to 50 knots. Scattered showers and storms were developing mainly west of the dryline across the Trans Pecos with is indicating strong mid level lapse rates. The storms will reach the west of edge of the strong instability and rapidly become severe and continue moving east across West Central Texas late this afternoon and evening. The main hazards will be very large hail, damaging winds and a few tornadoes. Going with likely Pops across much of the area tonight. Also, localize rainfall amounts of 1 to 1.5 inches are possible tonight, mainly across the southeast part of the area. For Friday, showers and thunderstorms will be mainly over the eastern half of the area during the morning. However, the ECMWF model is indicating a better coverage of convection across much of the area, something that will have to be watched. A few storms will still be possible across the eastern third of the of the area during the afternoon, near and east of the dryline. Highs will be in the mid 80s to lower 90s. 21 LONG TERM... (Friday night through Thursday) The prolonged period of unsettled weather looks to continue through the next week, providing a chance for showers and thunderstorms across at least a portion of West Central TX each day. We will see a brief respite from convective activity Friday night and early Saturday. A few showers could linger into Friday night, but should move off to the east as the shortwave trough axis crosses the region. Otherwise, expect overnight lows in the low/mid 60s. The flow aloft will become southwesterly once again on Saturday as a shortwave trough digs over the southwest CONUS. Guidance is hinting at an embedded disturbance lifting across the Big Bend during the latter half of the day. This increased forcing for ascent should result in scattered showers and thunderstorms Saturday afternoon, mainly for areas south of I-20. A few strong storms cannot be ruled out, especially over the northwest Hill Country. Temperatures should be at or just above climo, with highs in the upper 80s and lower 90s. This southwest trough will hang out to our west, spinning over the Desert Southwest and northern Mexico basically through the middle of next week. There does not appear to be any significant air mass change during this period, suggesting that surface dewpoints will remain in the 60s. Strong instability will exist each afternoon, but rain chances will hinge on the strength of the cap, low-level convergence along the sloshing dryline, and the timing of shortwave troughs. Timing these individual waves is problematic at time scales beyond a few days so we'll have to wait for the details to fall out with time. For now, we're basically looking at 30-50% rain chances any given day through Thursday. The favored timing looks to be afternoon and overnight, with slower periods generally early in the day. Temperatures will run ear to slightly below normal next week, with overnight lows in the 60s and afternoon temperatures warming into the mid 80s. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 88 68 87 63 / 40 50 20 5 San Angelo 92 69 92 64 / 40 50 10 5 Junction 91 69 89 67 / 50 50 40 10 && .SJT Watches/Warnings/Advisories... None. && 99/99/99
Hazardous weather outlook, May 26, 11:42 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1142 PM CDT THU MAY 26 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-280445- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 1142 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FROM THE WEEKEND INTO EARLY NEXT WEEK. SOME THUNDERSTORMS MAY BE SEVERE. HOWEVER...EXACT TIMES AND LOCATIONS ARE UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 26, 9:43 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
943 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 4 N LAKE BROWNWOOD 31.87N 99.10W
05/26/2016 BROWN TX FIRE DEPT/RESCUE
ONE HALF MILE WEST OF HIGHWAY 279. BACK PORCH BLOWN
OVER HOUSE TAKING HOUSE ROOF WITH IT.
&&
EVENT NUMBER SJT1600221
HUBERLocal storm report, May 26, 9:48 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
948 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG CROSS CUT 32.03N 99.13W
05/26/2016 BROWN TX FIRE DEPT/RESCUE
FOUR TO FIVE TREES SNAPPED. EACH WERE ABOUT TWELVE
INCHES IN DIAMETER.
&&
EVENT NUMBER SJT1600222
HUBERLocal storm report, May 26, 10:30 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1030 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 1 E LOWAKE 31.57N 100.06W
05/26/2016 CONCHO TX LAW ENFORCEMENT
EIGHT POWER POLES DOWN. SOME STRUCTURAL DAMAGE AT THE
LOWAKE STEAK HOUSE.
&&
EVENT NUMBER SJT1600223
HUBERSpecial weather statement, May 27, 12:07 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1207 AM CDT FRI MAY 27 2016
TXZ049-054-113-127-128-270530-
JONES TX-FISHER TX-CALLAHAN TX-NOLAN TX-TAYLOR TX-
1207 AM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FISHER...
NORTHWESTERN CALLAHAN...NORTHERN TAYLOR...NORTHEASTERN NOLAN AND
SOUTHWESTERN JONES COUNTIES UNTIL 1230 AM CDT...
AT 1207 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TRENT...OR 12
MILES EAST OF SWEETWATER...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TRENT AROUND 1210 AM CDT.
MERKEL AROUND 1215 AM CDT.
NOODLE AROUND 1220 AM CDT.
HAWLEY AROUND 1230 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
IMPACT...HODGES...TRUBY... STITH...LAKE FORT PHANTOM HILL...KIRBY
LAKE...CAMP BUTMAN AND LAKE SWEETWATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3253 9961 3252 9961 3240 9949 3221 10009
3251 10039 3287 9993
TIME...MOT...LOC 0507Z 240DEG 48KT 3246 10018Special weather statement, May 27, 12:24 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1224 AM CDT FRI MAY 27 2016 TXZ114-128-270615- CALLAHAN TX-SHACKELFORD TX- 1224 AM CDT FRI MAY 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHACKELFORD COUNTY UNTIL 115 AM CDT... AT 1224 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF ALBANY...MOVING NORTHEAST AT 50 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... IBEX AROUND 1240 AM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE US- 180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE...MCCARTY LAKE AND US- 283 NEAR THE CALLAHAN-SHACKELFORD COUNTY LINE. LAT...LON 3254 9909 3246 9934 3264 9948 3293 9910 TIME...MOT...LOC 0524Z 239DEG 49KT 3261 9933
Special weather statement, May 27, 1:17 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 117 AM CDT FRI MAY 27 2016 TXZ065-066-072-270700- COKE TX-RUNNELS TX-TOM GREEN TX- 117 AM CDT FRI MAY 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COKE...NORTHEASTERN TOM GREEN AND RUNNELS COUNTIES UNTIL 200 AM CDT... AT 116 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM NEAR BLACKWELL TO 6 MILES NORTH OF GRAPE CREEK... AND MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... WINGATE AROUND 135 AM CDT. ORIENT AROUND 140 AM CDT. TENNYSON AROUND 145 AM CDT. WINTERS AROUND 150 AM CDT. MILES AROUND 155 AM CDT. ROWENA AROUND 200 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3159 9987 3159 10071 3207 10039 3207 9973 TIME...MOT...LOC 0616Z 264DEG 31KT 3205 10030 3167 10056
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:04 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 26 min |
| May 26, 7:14 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Coleman, Runnels | 31 min |
| May 26, 7:16 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 44 min |
| May 26, 7:29 PM CDT | Special Weather Statement | SJT | Nolan, Taylor | 46 min |
| May 26, 7:32 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 43 min |
| May 26, 7:35 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 25 min |
| May 26, 7:49 PM CDT | Special Weather Statement | SJT | Brown | 41 min |
| May 26, 7:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| May 26, 7:59 PM CDT | Tornado Warning | SJT | Brown, Callahan, Coleman | 31 min |
| May 26, 8:15 PM CDT | Tornado Warning | SJT | Brown, Callahan, Coleman | 30 min |
| May 26, 8:18 PM CDT | Special Weather Statement | SJT | Shackelford | 42 min |
| May 26, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 47 min |
| May 27, 12:07 AM CDT | Special Weather Statement | SJT | Jones, Taylor | 23 min |
| May 27, 12:24 AM CDT | Special Weather Statement | SJT | Shackelford | 51 min |
| May 27, 1:06 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 24 min |
| May 27, 1:13 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Nolan, Taylor | 32 min |
| May 27, 1:17 AM CDT | Special Weather Statement | SJT | Runnels | 43 min |
| May 27, 1:53 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 40 min |
| May 27, 2:04 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels | 41 min |
| May 27, 2:21 AM CDT | Special Weather Statement | SJT | Callahan | 24 min |
| May 27, 2:26 AM CDT | Areal Flood Advisory | SJT | Shackelford | 2 hr |
| May 27, 3:31 AM CDT | Special Weather Statement | SJT | Brown | 29 min |
| May 27, 7:24 AM CDT | Areal Flood Advisory | SJT | Brown | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.